MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the reporter (a sales representative) of the patient/lay user contacted lifescan (lfs) spain alleging that the patient¿s onetouch verio reflect meter read inaccurately low compared to a laboratory test.The complaint was classified based on the customer care agent (cca) during the initial call, since the patient was unable to be reached by phone for follow-up questions.The reporter did not specify when the alleged issue started.The reporter stated that the patient received a low blood glucose reading of ¿20/30 mg/dl¿ on the subject meter.The reporter did not have information about how the patient usually manages their diabetes nor whether the patient took any actions based on the low reading received on the subject meter.At an unspecified time, the patient started to feel ¿dizzy¿ and was brought to the hospital for unspecified treatment.The reporter informed the cca that a laboratory test was done at the hospital and a blood glucose reading of ¿300 mg/dl¿ was obtained.During troubleshooting, the cca established that the test strips had been stored properly, were not open beyond their discard date and had not expired.The cca replaced the products.Medical surveillance was unable to reach the patient to clarify if they believed the device contributed to the adverse event.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event and reportedly received hcp treatment while using the product.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: the meter has passed performance testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key16483138
Report Number3008382007-2023-00007
Device Sequence Number12697155
Product Code NBW
UDI-Device Identifier00353885011709
UDI-Public00353885011709
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-878
Device Lot Number5633662
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexUnknown